Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
128 Doctors are Online

Suggest treatment for heart fluttering

User rating for this question
Very Good
Answered by

Pain Medicine & Palliative Care Specialist
Practicing since : 1983
Answered : 1337 Questions
Question
Hello...I am a 45 year old female that has had these heart "flutters" for many years. They seem to be less frequent when I exercise regularly, but lately they have been happening more often. I haven't been exercising and it seems to be after I eat. Some of the flutters are painful but only last about 1/2 a second. No shortness of breath or other symptoms. I was diagnosed with acid reflux many years ago as well. I walked 3.5 miles yesterday and didn't have one flutter during that...
Posted Mon, 25 Aug 2014 in Hypertension and Heart Disease
 
 
Answered by Dr. Kerry Pottinger 1 hour later
Brief Answer:
Need further investigation.

Detailed Answer:
Hi,
Thank you for using Healthcare Magic. Heart flutters are quite common and most do not need any treatment. It would be impossible at this stage to make a diagnosis of exactly what the arrhythmia is. Therefore, I suggest you see a cardiologist for investigation. These may involve a 24 hour tape and an echo. If it is considered that treatment is indicated then this may be beta blockers.
I hope this is of help. If you have any further questions, please do not hesitate to contact me.
Regards,
Dr K A Pottinger
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor